Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 16, 2006, 4:51 PM CDT for Lafayette Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2006, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 16, 2006, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:54 PM CDT | HAIL 1 | Carencro, LA | QUARTER SIZE HAIL REPORTED BY LSP TROOP I. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 162152
SVRLCH
LAC055-162245-
/O.NEW.KLCH.SV.W.0113.060816T2151Z-060816T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT WED AUG 16 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 545 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NORTH
OF CARENCRO...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
CARENCRO BY 500 PM CDT
LAFAYETTE BY 530 PM CDT
SCOTT BY 535 PM CDT
BROUSSARD BY 540 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3033 9195 3037 9198 3037 9205 3028 9215
3023 9216 3023 9220 3016 9226 3016 9219
3014 9214 3014 9207 3008 9205 3005 9197
3016 9191 3018 9192 3018 9198 3021 9198
3024 9195 3027 9197 3029 9194
$$
K. KUYPERDANNY DOWDEN1 follow-up statement
000
WWUS54 KLCH 162225
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT WED AUG 16 2006
LAC055-162245-
/O.CON.KLCH.SV.W.0113.000000T0000Z-060816T2245Z/
LAFAYETTE LA-
523 PM CDT WED AUG 16 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
LAFAYETTE PARISH...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LAFAYETTE..MOVING
SOUTHWEST AT 20 MPH TOWARDS THE PARISH LINE.
LAT...LON 3033 9195 3037 9198 3037 9205 3028 9215
3023 9216 3023 9220 3016 9226 3016 9219
3014 9214 3014 9207 3008 9205 3005 9197
3016 9191 3018 9192 3018 9198 3021 9198
3024 9195 3027 9197 3029 9194
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 16, 4:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 PM CDT WED AUG 16 2006 .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX. THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20 POP IN THROUGH MIDNIGHT. OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS. THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES. THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR FILTERING IN. && .AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK. OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS. && .MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 96 78 91 / 20 30 20 40 KBPT 77 96 78 91 / 20 20 20 40 KAEX 74 98 74 95 / 20 20 20 30 KLFT 78 95 77 91 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
Hazardous weather outlook, Aug 16, 4:08 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY. THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME PERIOD. BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES ...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 2:25 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL MORGAN CITY 29.70N 91.19W
08/16/2006 E0.75 INCH ST. MARY LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
SIZE HAIL IN MORGAN CITY.
&&
FNAVEJARSpecial weather statement, Aug 16, 3:26 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 326 PM CDT WED AUG 16 2006 LAZ045-053-162115- IBERIA-UPPER ST. MARTIN- 326 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN IBERIA PARISH... EASTERN UPPER ST. MARTIN PARISH... AT 318 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STRONG STORMS WITH EXCESSIVE LIGHTNING FROM BUTTE LA ROSE TO 10 MILES NORTHWEST OF PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE: ST. MARTINVILLE BY 350 PM CDT LOUREAUVILLE BY 350 PM CDT IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. 05
Special weather statement, Aug 16, 3:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT WED AUG 16 2006 LAZ054-055-162130- LOWER ST. MARTIN-ST. MARY- 347 PM CDT WED AUG 16 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER LOWER ST. MARTIN PARISH...NORTHERN ST. MARY PARISH... AT 344 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM CATAHOULA TO LAKE FAUSSE POINTE TO CHARENTON TO NEAR PIERRE PART...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE... NEW IBERIA...JEANERETTE...FRANKLIN...AND CENTERVILLE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM APPROACHES. 05
Local storm report, Aug 16, 4:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NW DEVILLE 31.37N 92.18W
08/16/2006 RAPIDES LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
MILES NORTHWEST OF DEVILLE.
&&
FNAVEJARLocal storm report, Aug 16, 4:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL INTRACOASTAL CITY 29.78N 92.16W
08/16/2006 M0.75 INCH VERMILION LA CO-OP OBSERVER
COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
GUST IN THE CANAL.
&&
MOGGEDLocal storm report, Aug 16, 4:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM MARINE TSTM WIND 13 SSE PECAN ISLAND 29.47N 92.37W
08/16/2006 M50 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 26.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 16, 1:44 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 16, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 65 min |
| Aug 16, 2:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 16, 3:39 PM CDT | Special Marine Warning | LCH | 66 min | |
| Aug 16, 3:55 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 65 min |
| Aug 16, 4:04 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 56 min |
| Aug 16, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 61 min |
| Aug 16, 4:17 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Aug 16, 4:23 PM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 16, 4:36 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 54 min |
| Aug 16, 4:46 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 59 min |
| Aug 16, 4:53 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 67 min |
| Aug 16, 5:18 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 57 min |
| Aug 16, 5:34 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| Aug 16, 5:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 64 min |
| Aug 16, 6:24 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 66 min |
| Aug 16, 6:30 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.